Discussions that mention gemfibrozil

Pain Management board


[QUOTE=gregar;3512421]...I've started wondering if there is something wrong with me. I'm diabetic and take a few different meds. Insulin, Byetta, metformin, gemfibrizil and vytorin and while a couple of those meds slow down food intake or reduct fat absorption none of them should be causing me to have to take this med twice as often as the companies making them say I should..

You may just be a super-metabolizer. It just may be your makeup, but nothing your fault. You are taking a couple of drugs that act directly on the liver, which is where your narcotics are metabolized. There are certain chemicals involved with how the liver works that can either make narcotics work better or worse, sometimes can even negate them altogether. One, I believe it's called CP450, can make a huge difference. And I believe the gemfibrozil and one other might be affecting this. Your only solution is to use more of the narcotic, which your doc seems to understand. Just watch out, that if you ever stop these other meds, than you're careful with the narcotics until you see how your body reacts.

If it works now, that's great.

steve